Thunderstorm Wind, Oldham
- When
- June 24, 6:12 PM CST
- Where
- Oldham County, 25 mi W of Boys Ranch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.530, -102.695
Isolated severe thunderstorms over the extreme western Texas Panhandle during the early evening hours produced some strong thunderstorm wind gusts along with hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Isolated severe thunderstorms over the extreme western Texas Panhandle during the early evening hours produced some strong thunderstorm wind gusts along with hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 24, 5:18 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT TUE JUN 24 2008 .UPDATE... HAVE ISSUED QUICK UPDATE...CALLING FOR AREAL QUALIFIERS FOR FIRST PERIOD POPS. NO OTHER CHANGES AT THIS TIME. COCKRELL && .AVIATION... EVENING THUNDERSTORMS WILL AGAIN AFFECT THE TERMINALS AS NORTHWESTERLY FLOW ALOFT SHOWS NO SIGNS OF EASING UP. THESE THUNDERSTORMS WILL LIKELY CONTINUE UNTIL A FEW HOURS AFTER SUNSET BEFORE DIMINISHING AS THEY REACH THE EASTERN PANHANDLES. WE COULD SEE SHORT LIVED MVFR VSBYS/CIGS BUT THIS WILL NOT BE INCLUDED DUE TO THEIR ANTICIPATED BREVITY. TEMPO GROUPS CONTAINING THUNDER AND CONVECTIVELY GUSTY WINDS WERE INCLUDED THIS EVENING AT ALL THREE SITES...BUT VFR CONDITIONS WERE RETAINED. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. THEREFORE...CB REMARKS WERE ADDED AT KDHT/KDHT BY MID AFTERNOON. THESE STORMS SHOULD NOT AFFECT KAMA UNTIL AFTER 00Z. A GENERAL SOUTHERLY WIND OF 12 KTS OR LESS IS EXPECTED OVERNIGHT. WINDS WILL VEER TO THE SOUTHWEST IN THE MORNING...INCREASING TO 12-15 KTS. WE WILL AGAIN SEE WINDS OF 15 TO 20 KTS IN THE AFTERNOON...WITH OCCASIONAL GUSTS IN EXCESS OF 25 KTS. JOHNSON && .PREV DISCUSSION... /ISSUED 347 PM CDT TUE JUN 24 2008/ DISCUSSION... CONVECTION CURRENTLY EVIDENT ON RADAR WITH STORMS INCHING INTO THE NORTHWEST PANHANDLES. ANTICIPATE THE STORMS MOVING SOUTHEAST THROUGH THE AFTERNOON HOURS AND IMPACT MOST OF THE PANHANDLES. PLACED THE HIGHEST POPS FOR TONIGHT ACROSS THE SOUTHWEST TEXAS PANHANDLE. THIS MORNINGS 12Z SOUNDING LOOKED VERY SIMILAR TO YESTERDAY HOWEVER THE MOISTURE CONTENT IN THE ATMOSPHERE HAS INCREASED SLIGHTLY...ESPECIALLY IN THE UPPER LEVELS. WITH SUCH LITTLE CHANGE TAKING PLACE...ANTICIPATE A FEW STORMS BECOMING SEVERE. ALSO SOME WHAT CONCERNED FOR ISOLATED FLOODING DUE TO THE RECENT RAINS AND INCREASED MOISTURE IN THE SOUNDING. NOT SOLD ON THE GFS PRECIP SOLUTIONS THROUGH THE NEXT FEW DAYS. GFS CONTINUES TO TREND DRY AND DOES NOT DEVELOP STORMS ALONG THE ROCKIES EACH AFTERNOON. THE NAM ON THE OTHER HAND DOES SHOW THE CONVECTION ALONG THE ROCKIES EACH AFTERNOON THROUGH FRIDAY. ALSO...NOTICED ONLY A SLIGHT CHANGE IN THE GFS 500MB ENSEMBLE DATA THROUGH SATURDAY. APPEARS THE UPPER HIGH WILL FOLLOW RECENT CLIMO AND REMAIN NEARLY STATIONARY OVER THE SOUTHWEST US. THE ONLY DIFFERENCE IS THAT GFS ENSEMBLE DATA AND THE EURO TRY TO AMPLIFY THE RIDGE THROUGH THURSDAY. THIS MAY BE THE REASON FOR THE DRYING IN THE GFS...BUT THE EURO STILL PAINTS AFTERNOON AND EVENING PRECIP. SO CONTINUED THE WET TREND IN THE GRIDS...BUT DID FEEL WARMER AIR WILL INVADE THE PANHANDLES WEDNESDAY THROUGH FRIDAY WITH UPPER 90 DEGREE TEMPS RETURNING. AM SOMEWHAT CONCERNED THAT THE MORE AMPLIFIED RIDGE AND SLIGHTLY LOWER SURFACE DEW POINTS MAY LEAD TO FEW THUNDERSTORMS...BUT CERTAINLY CAN NOT RULE OUT PRECIP ENTIRELY. EXPECT FRIDAY TO BE THE WARMEST DAY OF THE WEEK...THEN A COLD FRONT WILL PUSH INTO THE PANHANDLES FRIDAY EVENING. WITH THE MOISTURE REMAINING IN PLACE...THINKING THE FRONT WILL ACT AS A FOCUS FOR CONVECTION SO KEPT POPS GOING FOR THE FRO PA. FRONT SHOULD MOVE THROUGH THE TEXAS PANHANDLE FRIDAY NIGHT INTO SATURDAY MORNING AND BRING COOLER AIR INTO THE AREA FOR SATURDAY. GFS WANTS TO KEEP SATURDAY DRY BUT UPPER FLOW IS STILL NORTHWESTERLY SO DECIDED TO INSERT SLIGHT CHANCE POPS FOR THE AFTERNOON AND EVENING HOURS. BOTH THE GFS AND EURO THEN SHOW THE UPPER RIDGE AMPLIFY FURTHER AND DRIFT SLIGHTLY EAST PROVIDING A DRIER PATTERN FOR THE PANHANDLES. HOWEVER...THIS HAS BEEN THE TREND FROM THE MODELS RECENTLY SO NOT CONFIDENT THAT THIS PATTERN WILL PAN OUT. WILL KEEP 10 POPS IN FOR DAYS 6 AND 7 AND ADJUST UP AS NEEDED. OTHERWISE...PREVIOUS PACKAGE WAS IN GOOD SHAPE SO MAINLY FOCUSED ON THE DAY 1 TIME FRAME. JJB FIRE WEATHER... FIRE WEATHER CONCERNS ARE LOW DUE TO THE MOISTURE IN PLACE. THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 93 66 94 68 / 60 10 20 10 20 BEAVER OK 67 98 70 99 69 / 30 10 20 10 20 BOISE CITY OK 61 96 65 97 63 / 30 10 20 10 20 BORGER TX 66 96 72 95 71 / 50 10 20 10 20 BOYS RANCH TX 62 97 65 96 67 / 60 10 20 10 20 CANYON TX 63 94 65 95 67 / 60 10 20 10 20 CLARENDON TX 67 93 70 96 70 / 40 10 20 10 20 DALHART TX 61 95 63 96 60 / 60 10 20 10 20 GUYMON OK 65 98 68 99 66 / 30 10 20 10 20 HEREFORD TX 62 92 65 96 67 / 60 10 20 10 20 LIPSCOMB TX 69 95 72 96 72 / 30 10 20 10 20 PAMPA TX 66 92 70 95 71 / 40 10 20 10 20 SHAMROCK TX 68 94 71 95 72 / 30 10 20 10 20 WELLINGTON TX 69 96 71 96 73 / 30 10 20 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 157 PM CDT TUE JUN 24 2008 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 157 PM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT AS THUNDERSTORMS MOVE INTO THE REGION FROM THE NORTHWEST AND INSTABILITY REMAINS OVER THE REGION. SOME OF THE STORMS THIS EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL MAY ACCOMPANY SOME OF THE STORMS WHICH CAN CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THIS WEEK...WITH THUNDERSTORMS POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EACH AFTERNOON AND EVENING THROUGH FRIDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH FRIDAY NIGHT. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. KIMBLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT TUE JUN 24 2008 OKZ001-TXZ001-242045- CIMARRON OK-DALLAM TX- 319 PM CDT TUE JUN 24 2008 ...STRONG THUNDERSTORM IN SOUTHWESTERN CIMARRON AND NORTHWESTERN DALLAM COUNTIES... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTH OF TEXLINE MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHWESTERN CIMARRON AND NORTHWESTERN DALLAM COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT TUE JUN 24 2008 OKZ001-002-242215- CIMARRON OK-TEXAS OK- 422 PM CDT TUE JUN 24 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN CIMARRON AND NORTHWESTERN TEXAS COUNTIES... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF KEYES MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN CIMARRON AND NORTHWESTERN TEXAS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 608 PM CDT TUE JUN 24 2008 TXZ006-011-242345- HARTLEY TX-OLDHAM TX- 608 PM CDT TUE JUN 24 2008 ...LINE OF STRONG THUNDERSTORMS IN WESTERN HARTLEY AND WESTERN OLDHAM COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES SOUTHWEST OF DALHART...TO 15 MILES WEST OF GLENRIO...MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND GUSTY WINDS AND MAY BECOME SEVERE. PEOPLE IN WESTERN HARTLEY AND WESTERN OLDHAM COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT TUE JUN 24 2008 OKZ001-250030- CIMARRON OK- 626 PM CDT TUE JUN 24 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN CIMARRON COUNTY... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF KEYES MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CDT TUE JUN 24 2008 TXZ006-011-250030- HARTLEY TX-OLDHAM TX- 643 PM CDT TUE JUN 24 2008 ...LINE OF STRONG THUNDERSTORMS IN HARTLEY AND WESTERN OLDHAM COUNTIES... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF HARTLEY TO 19 MILES SOUTH OF ROMERO MOVING EAST SOUTHEAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN HARTLEY AND WESTERN OLDHAM COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
The Amarillo radar (KAMA), 95 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116481, 116485.